Alert archive / Colorado / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 39, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 11, 1999, 8:36 PM MDT for Pueblo County, Colorado. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 11, 1999, 8:36 PM MDT (02:36 UTC)
- Expired
- Jun 11, 1999, 9:40 PM MDT
- In force
- 64 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Pueblo County, CO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 8:45 PM MDT | Hail 0.75 | Colorado City, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1482 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
996 WUUS1 KPUB 120232 RRA SVRPUB COC101-120340- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 836 PM MDT FRI JUN 11 1999 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN PUEBLO COUNTY IN SOUTHEASTERN COLORADO * UNTIL 940 PM MDT * AT 830 PM MDT...RADAR SHOWED A SEVERE STORM OVER COLORADO CITY MOVING EAST AT 20 MPH. SOME LOCATIONS AFFECTED WILL BE COLORADO CITY THROUGH 850 PM. INTERSTATE 25...AND OPEN COUNTRY EAST OF INTERSTATE 25 IN SOUTHERN PUEBLO COUNTY THROUGH 930 PM. AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL. IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO SAFETY IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. SEVERE STORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. PE/PE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:45 PM MDT, 6 hours 51 minutes earlier.
Area forecast discussion, Jun 11, 1:45 PM MDT, 6 hours 51 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 145 PM MDT FRI JUN 11 1999 THUNDERSTORMS CHANCES TO CONTINUE THROUGH THE WEEKEND. STORMS DEVELOPING A LITTLE QUICKER THIS AFTERNOON WITH SEVERE THUNDERSTORM WATCH JUST ISSUED. PATTERN SLOW TO CHANGE THE NEXT 2 DAYS AS SFC LOW TO THE SOUTH OF COLORADO REMAINS IN PLACE WITH E-SE UPSLOPE FLOW CONTINUING. WEAK DISTURBANCE ROTATING OUT OF THE WESTERN TROUGH ON SATURDAY WILL AGAIN AID CONVECTION...WHILE WEAK UPPER TROUGH LINGERING OVER COLORADO ON SUNDAY SHOULD AID CONVECTION ONE MORE DAY. RIDGE THEN BUILDS OVER THE WESTERN U.S. EARLY NEXT WEEK...WITH LEAST TSRA COVERAGE EXPECTED MONDAY...THOUGH STILL ENOUGH MOISTURE FOR SCATTERED LATE DAY CONVECTION...ESPECIALLY OVER THE MOUNTAINS. MRF SUGGESTS STRONG SHORT WAVE TROUGH TOPPING THE RIDGE TUESDAY...PUSHING A COLD FRONT THROUGH THE AREA BY LATE AFTERNOON. APPEARS SIGNIFICANT UPSLOPE FLOW WILL DEVELOP LATE TUES AND INTO WED FOR INCREASING TSRA CHANCES EASTERN MOUNTAINS AND PLAINS. PERSISTENCE BEST BET FOR TEMPS NEXT 5 DAYS AS WARMING DUE TO RISING HEIGHTS SHOULD BE OFFSET BY COOL UPSLOPE FLOW. FOR THE SOUTHWEST MOUNTAINS...SUN/MON LOOK BEST FOR CONVECTION AS WEAKENING WESTERLY FLOW ALOFT MAY ALLOW SOME MOISTURE TO WORK WESTWARD...THOUGH ONLY SLIGHT CHANCE POPS WARRANTED. AS UPPER HIGH STRENGTHENS BY MID-WEEK WARMER/DRIER AIR ADVECTS NORTHWARD... SUPPRESSING ANY TSRA THREAT. .PUB...NONE. PETERSEN
In the hours before
Local storm report, Jun 11, 8:02 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
802 PM MDT FRI JUN 11 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0337 PM MONUMENT CO 1 INCH HAIL
06/11/99 ELPASO
0352 PM MONUMENT CO .75 INCH HAIL
06/11/99 ELPASO
0404 PM 8 N (AFF)USAF ACDMY COLO SPGS
CO FUNNEL CLOUD
06/11/99 ELPASO FUNNEL CLOUD REPEATEDLY
DISSIPATED AND REFORMED
BETWEEN 404 PM AND 430 PM
0438 PM ROSITA CO 1.75 INCH HAIL
06/11/99 CUSTER
0445 PM ROSITA CO 1.75 INCH HAIL
06/11/99 CUSTER
0450 PM BLACK FOREST CO .75 INCH HAIL
06/11/99 ELPASO
0457 PM BLACK FOREST CO 1.5 INCH HAIL
06/11/99 ELPASO
0500 PM (AFF)USAF ACDMY COLO SPGS CO 1 INCH HAIL
06/11/99 ELPASO
0518 PM BLACK FOREST CO 1.75 INCH HAIL
06/11/99 ELPASO 12 INCH DEEP HAIL ON
HODGEN ROAD. 15 TO 20
VEHICLES STRANDED.
0530 PM 7 NNE COLORADO SPGS CO .75 INCH HAIL
06/11/99 ELPASO
0558 PM 7 ENE COLORADO SPGS CO 1 INCH HAIL
06/11/99 ELPASO
0622 PM 10 SE COLORADO SPGS CO .75 INCH HAIL
06/11/99 ELPASO
0643 PM 2 SE FOUNTAIN CO .75 INCH HAIL
06/11/99 ELPASO
0643 PM ELLICOTT CO 1 INCH HAIL
06/11/99 ELPASO HAIL BEGAN 620 PM AND
ENDED AT 642 PM
0647 PM FOUNTAIN CO 1.5 INCH HAIL
06/11/99 ELPASO
0657 PM 6 E ELLICOTT CO 1 INCH HAIL
06/11/99 ELPASO 6 INCH DEEP HAIL ON HWY 94Local storm report, Jun 11, 8:02 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
802 PM MDT FRI JUN 11 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0337 PM MONUMENT CO 1 INCH HAIL
06/11/99 ELPASO
0352 PM MONUMENT CO .75 INCH HAIL
06/11/99 ELPASO
0404 PM 8 N (AFF)USAF ACDMY COLO SPGS
CO FUNNEL CLOUD
06/11/99 ELPASO FUNNEL CLOUD REPEATEDLY
DISSIPATED AND REFORMED
BETWEEN 404 PM AND 430 PM
0438 PM ROSITA CO 1.75 INCH HAIL
06/11/99 CUSTER
0445 PM ROSITA CO 1.75 INCH HAIL
06/11/99 CUSTER
0450 PM BLACK FOREST CO .75 INCH HAIL
06/11/99 ELPASO
0457 PM BLACK FOREST CO 1.5 INCH HAIL
06/11/99 ELPASO
0500 PM (AFF)USAF ACDMY COLO SPGS CO 1 INCH HAIL
06/11/99 ELPASO
0518 PM BLACK FOREST CO 1.75 INCH HAIL
06/11/99 ELPASO 12 INCH DEEP HAIL ON
HODGEN ROAD. 15 TO 20
VEHICLES STRANDED.
0530 PM 7 NNE COLORADO SPGS CO .75 INCH HAIL
06/11/99 ELPASO
0558 PM 7 ENE COLORADO SPGS CO 1 INCH HAIL
06/11/99 ELPASO
0622 PM 10 SE COLORADO SPGS CO .75 INCH HAIL
06/11/99 ELPASO
0643 PM 2 SE FOUNTAIN CO .75 INCH HAIL
06/11/99 ELPASO
0643 PM ELLICOTT CO 1 INCH HAIL
06/11/99 ELPASO HAIL BEGAN 620 PM AND
ENDED AT 642 PM
0647 PM FOUNTAIN CO 1.5 INCH HAIL
06/11/99 ELPASO
0657 PM 6 E ELLICOTT CO 1 INCH HAIL
06/11/99 ELPASO 6 INCH DEEP HAIL ON HWY 94Special weather statement, Jun 11, 8:12 PM MDT, 24 minutes before
COZ067-071>081-120240- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 812 PM MDT FRI JUN 11 1999 ...SEVERE THUNDERSTORM WATCH EXPIRED AT 8 PM... THE SEVERE THUNDERSTORM WATCH FOR EASTERN FREMONT...TELLER...EL PASO...PUEBLO...BENT...KIOWA...HUERFANO...BACA...PROWERS...LAS ANIMAS...CROWLEY AND OTERO COUNTIES EXPIRED AT 8 PM. SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING. A FEW MAY BE STRONG...ESPECIALLY OVER KIOWA COUNTY...BUT A SIGNIFICANT NUMBER OF STRONG TO SEVERE STORMS ARE NOT ANTICIPATED. WOLYN
Special weather statement, Jun 11, 8:12 PM MDT, 24 minutes before
COZ067-071>081-120240- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 812 PM MDT FRI JUN 11 1999 ...SEVERE THUNDERSTORM WATCH EXPIRED AT 8 PM... THE SEVERE THUNDERSTORM WATCH FOR EASTERN FREMONT...TELLER...EL PASO...PUEBLO...BENT...KIOWA...HUERFANO...BACA...PROWERS...LAS ANIMAS...CROWLEY AND OTERO COUNTIES EXPIRED AT 8 PM. SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING. A FEW MAY BE STRONG...ESPECIALLY OVER KIOWA COUNTY...BUT A SIGNIFICANT NUMBER OF STRONG TO SEVERE STORMS ARE NOT ANTICIPATED. WOLYN
Local storm report, Jun 11, 8:20 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
820 PM MDT FRI JUN 11 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM BLACK FOREST CO 2.5 INCH HAIL
06/11/99 ELPASOLocal storm report, Jun 11, 8:20 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
820 PM MDT FRI JUN 11 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM BLACK FOREST CO 2.5 INCH HAIL
06/11/99 ELPASOThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 6:20 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 60 min |
| Jun 11, 9:12 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano | 63 min |
| Jun 12, 3:20 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 65 min |
| Jun 12, 4:50 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 65 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.